MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS CEM FEM PS CEM RIGHT SZ 5
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: logic tibia ps mod insrt sz 5 11mm (cat# 02-012-35-5011 / serial# (b)(4), lgc tibial fit tray cem sz 5f / 5t (cat# 02-012-45-5050 / serial# (b)(4), fluted stem extension 40l x 14 mm (cat# 204-34-04 / serial# (b)(4), tibial stem ext.Screw (cat# 204-70-00 / serial# (b)(4).As reported by the legal brief, on (b)(6) 2018, a male patient underwent a right tkr, over time, the patient began experiencing pain, swelling, instability, and an inability to bear weight on his right knee.¿eventually, the symptoms became so severe that he was having significant difficulty ambulating.¿ on (b)(6) 2020, patient underwent revision.¿during the revision procedure, patient¿s surgeon noted defective equipment requiring complete revision.¿ no additional information.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the subsequent revision cannot be conclusively determined; however, it is most likely related to the patient's condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.
 
Event or Problem Description
As reported by the legal brief, on (b)(6) 2018, a male patient underwent a right tkr, over time, the patient began experiencing pain, swelling, instability, and an inability to bear weight on his right knee.¿eventually, the symptoms became so severe that he was having significant difficulty ambulating.¿ on (b)(6) 2020, patient underwent revision.¿during the revision procedure, patient¿s surgeon noted defective equipment requiring complete revision.¿ no additional information.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the reason for the revision cannot be confirmed from the information provided but may be due to a combination of prosthesis wear and aseptic loosening between the femoral component and the bone as reported or may have been the result of patient conditions, implant sizing, or implant positioning issues.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.A contributing factor to the alleged wear on the tibial insert may have been result of being packaged in a non-conforming vacuum bag for five years.However, the reported loosening and wear could not be confirmed as no images or radiographs were provided and the devices were not available for evaluation.The most probable root cause associated with the reported event of ¿loosening - femoral¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, d8: e (correcting initial report), g2, h6: clinical codes, component code, medical device problem code, investigation findings, investigation conclusion.H10: multiple mdr reports were filed for this event, please see associated report: 1038671-2026-00233.The reason for the revision cannot be confirmed from the information provided but may be due to a combination of prosthesis wear and aseptic loosening between the femoral component and the bone as reported or may have been the result of patient conditions, implant sizing, or implant positioning issues.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.A contributing factor to the alleged wear on the tibial insert may have been result of being packaged in a non-conforming vacuum bag for five years.However, the reported loosening and wear could not be confirmed as no images or radiographs were provided and the devices were not available for evaluation if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Report # 1 of 2 for this event.It was reported via legal documentation a patient had an initial right total knee arthroplasty.Subsequently, two (2) years later, the patient experienced pain, swelling, instability, bone loss, aseptic (non-infected) loosening and ambulation difficulties.As a result, the patient underwent a revision procedure of the femoral and tibial insert components.No further patient impact was reported.No additional information is available.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16092587
Report Number1038671-2023-00005
Device Sequence Number6529248
Product Code JWH
UDI-Device Identifier10885862314581
UDI-Public10885862314581
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM RIGHT SZ 5
Device Catalogue Number02-020-11-0350
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer09/18/2023
02/25/2026
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date10/23/2023
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale